Alert archive / Tennessee / Flash Flood Warnings in 2009

Flash Flood Warning 63, NWS Memphis, TN

May 24, 20095 counties in Tennessee

NWS Memphis, TN issued this flash flood warning at May 24, 2009, 10:52 PM CDT for 5 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2009, 10:52 PM CDT (03:52 UTC)
Expired
May 25, 2009, 1:45 AM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Crockett County, TN, Dyer County, TN, Gibson County, TN, Lake County, TN, Obion County, TN

The radar

The Memphis radar (KNQA), 106 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2009-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 244 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2009-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
244 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
450 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 250352
FFWMEG
TNC033-045-053-095-131-250645-
/O.NEW.KMEG.FF.W.0063.090525T0352Z-090525T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1052 PM CDT SUN MAY 24 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  NORTHEASTERN DYER COUNTY IN NORTHWEST TENNESSEE...
  WESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN LAKE COUNTY IN NORTHWEST TENNESSEE...
  SOUTHWESTERN OBION COUNTY IN NORTHWEST TENNESSEE...

* UNTIL 145 AM CDT

* AT 1052 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR 1 TO 3
  INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  INCLUDE RIDGELY...COTTONWOOD GROVE AND CLOVERDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3612 8895 3583 8903 3596 8922 3624 8968
      3625 8959 3627 8953 3634 8962 3636 8959
      3635 8953 3637 8954 3640 8952

$$
1 follow-up statement
000 
WGUS74 KMEG 250522
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1222 AM CDT MON MAY 25 2009

TNC033-045-053-095-131-250645-
/O.CON.KMEG.FF.W.0063.000000T0000Z-090525T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROCKETT TN-GIBSON TN-LAKE TN-OBION TN-DYER TN-
1222 AM CDT MON MAY 25 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
NORTHEASTERN DYER...SOUTHWESTERN OBION...SOUTHERN LAKE...WESTERN
GIBSON AND NORTH CENTRAL CROCKETT COUNTIES...

AT 1222 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE RAIN OVER THE WARNED AREA. OVER THE PAST 3 HOURS DOPPLER 
RADAR ESTIMATES THAT 3 TO 4 INCHES OF RAINFALL HAS FALLEN ACROSS THE 
WARNED AREA.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
INCLUDE RIDGELY...COTTONWOOD GROVE AND CLOVERDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3612 8895 3583 8903 3596 8922 3624 8968
      3625 8959 3627 8953 3634 8962 3636 8959
      3635 8953 3637 8954 3640 8952

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 24, 9:58 PM CDT, 54 minutes earlier.

Area forecast discussion, May 24, 9:58 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
958 PM CDT SUN MAY 24 2009

.UPDATE...

THE TORNADO THREAT APPEARS TO BE DIMINISHING LATE THIS EVENING...BUT
FLASH FLOOD THREAT CONTINUES. MOST OF THE CONVECTION REMAINS
FOCUSED EAST OF A TROPICAL LOW PRESSURE SYSTEM OVER ARKANSAS AND
ALONG AN ABRUPT WIND SHIFT STRETCHED NORTHWEST TO SOUTHEAST FROM
NORTHEAST ARKANSAS BACK ACROSS WEST TENNESSEE. WEAK BROAD ROTATION
STILL NOTED WITH STRONGEST THUNDERSTORM ACTIVITY...BUT LOSS OF
DAYTIME INSTABILITY HAS ALLOWED FOR WEAKENING STORMS.

FLOOD THREAT REMAINS TONIGHT...ESPECIALLY IN AREAS WHERE
CONVECTION CONTINUES TO TRAIN OVER THE SAME AREAS. THIS WILL BE
CLOSELY MONITORED THROUGH THE NIGHT. HAVE ADJUSTED POPS TO ALIGN
WITH MESOSCALE FEATURES AND CONFINED GREATEST POPS NORTH CLOSEST
TO WIND SHIFT BOUNDARY. CANNOT COMPLETELY RULE OUT AN ADDITIONAL
ISOLATED TORNADO AS HELICITY REMAINS HIGH NEAR THE BOUNDARY AND
DEWPOINTS REMAIN NEAR 70 DEGREES...BUT THIS THREAT IS MUCH LOWER
THAN EARLIER THIS EVENING.

UPDATED ZONES AND GRIDS HAVE BEEN SENT.

JLH

&&

.PREV DISCUSSION... /ISSUED 329 PM CDT SUN MAY 24 2009/

DISCUSSION...
SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO
SWIRL AROUND A TROPICAL LOW PRESSURE SYSTEM CURRENTLY LOCATED OVER
EAST CENTRAL ARKANSAS. THESE SHOWERS AND THUNDERSTORMS WILL
PERSIST THROUGH THE EVENING HOURS AS THIS LOW PRESSURE SYSTEM VERY
SLOWLY MOVES OFF TO THE WEST. CONTINUED WITH HIGH POPS FOR THIS
EVENING AS THE SURFACE LOW WILL BE NEARBY ALONG WITH ABUNDANT
MOISTURE REMAINING OVER THE AREA. SURFACE LOW WILL BE SITUATED
ACROSS CENTRAL ARKANSAS ON MONDAY AS THE MIDSOUTH REMAINS IN A
MOIST AND UNSTABLE ATMOSPHERE. AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED WITH THE BEST CHANCES ACROSS
NORTHWEST PORTIONS OF THE FORECAST AREA. CONVECTION SHOULD DIE OFF
MONDAY NIGHT ESPECIALLY AFTER MIDNIGHT WITH THE LOSS OF DAYTIME
HEATING.

AN UNSETTLED WEATHER PATTERN WILL REMAIN OVER THE MIDSOUTH TUESDAY
AND WEDNESDAY AS MAINLY DIURNAL CONVECTION CAN BE EXPECTED OVER
THE AREA. HIGH TEMPERATURES WILL BE NEAR SEASONAL NORMALS WITH
HIGHS IN THE LOW TO MID 80S. NIGHTS WILL GENERALLY BE WARM AND
MUGGY WITH LOWS NEAR 70 DEGREES. THE ABOVE MENTIONED SURFACE LOW
WILL FINALLY CLEAR THE REGION AS A COLD FRONT APPROACHES THE
MIDSOUTH WEDNESDAY NIGHT. AN UPPER LEVEL TROUGH WILL ACCOMPANY
THIS COLD FRONT HELPING TO PUSH THIS FRONT THROUGH MOST OF THE
FORECAST AREA BY THURSDAY. THERE WILL BE AN INCREASE IN SHOWERS
AND THUNDERSTORMS ON THURSDAY ALONG THE FRONT BEFORE HIGH PRESSURE
IS ABLE TO MOVE INTO THE AREA THURSDAY NIGHT/FRIDAY.

BOTH THE GFS AND ECMWF ARE IN PRETTY GOOD AGREEMENT IN KEEPING
NEXT WEEKEND DRY AS HIGH PRESSURE WILL BUILD OVER THE OHIO VALLEY
AND GREAT LAKES AREA. TEMPERATURES WILL BE SEASONABLE WITH HIGHS
IN THE LOW TO MID 80S AND LOWS IN THE 60S DURING THIS TIME FRAME.

KNS

&&

.AVIATION...

00Z TAF CYCLE

SHOWERS AND OCCASIONAL THUNDERSTORMS POSSIBLE OVERNIGHT WITH
DIFFICULTIES IN TIMING AT ANY PARTICULAR TAF LOCATION. WHERE IT
DOES RAIN...IT WILL BE HEAVY AT TIMES REDUCING VSBYS. OTHERWISE
IFR AND MVFR CEILINGS AND VIS THROUGH AT LEAST 14Z BEFORE
CONDITIONS IMPROVE. MORE SCATTERED THUNDERSTORMS BY AFTERNOON A
DEFINITE POSSIBILITY.

AC

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  69  81  69  84 /  50  80  50  60
MKL  68  80  68  83 /  80  80  40  60
JBR  67  80  67  83 /  70  90  60  60
TUP  68  82  68  84 /  60  70  30  60

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 24, 5:10 PM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
510 PM CDT SUN MAY 24 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-260015-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
510 PM CDT SUN MAY 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A FEW ISOLATED SEVERE THUNDERSTORMS WITH STRONG WIND GUSTS AND
ISOLATED TORNADOES WILL BE POSSIBLE THROUGH THIS EVENING OVER THE
MID SOUTH.

HEAVY RAIN AND FLASH FLOODING WILL ALSO BE POSSIBLE THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH
THURSDAY MAINLY DURING THE AFTERNOON AND EVENING HOURS. HEAVY
DOWNPOURS AND LOCALIZED FLOODING...FREQUENT LIGHTNING...GUSTY
WINDS UP TO 50 MPH...AND PEA SIZE HAIL WILL BE THE MAIN HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY STORM DAMAGE OR FLASH
FLOODING TO THE MEMPHIS NATIONAL WEATHER SERVICE.

JLH

In the hours before

Local storm report, May 24, 8:18 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
818 PM CDT SUN MAY 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     FLASH FLOOD      JONESBORO               35.82N 90.69W
05/24/2009                   CRAIGHEAD          AR   LAW ENFORCEMENT

            STREET FLOODING WIDESPREAD ACROSS CITY. NO HOMES
            IMPACTED.

0510 PM     FLASH FLOOD      LAKE CITY               35.82N 90.45W
05/24/2009                   CRAIGHEAD          AR   LAW ENFORCEMENT

            AREAS ALONG AND NORTH OF HIGHWAY 63 FLOODING. NO HOMES
            IMPACTED AT THIS TIME.

0514 PM     TORNADO          1 S HELOISE             36.04N 89.67W
05/24/2009                   DYER               TN   TRAINED SPOTTER

            TORNADO ALONG HWY 104 AND GREAT RIVER ROAD MOVING
            NORTHWEST ALONG OPEN FARM LAND. NO DAMAGE REPORTED.

0525 PM     TORNADO          7 S HELOISE             35.95N 89.67W
05/24/2009                   DYER               TN   EMERGENCY MNGR

            TORNADO SPOTTED ON FARM LAND AROUND BRADLEY ROAD AND
            OBION RIVER BRIDGE. NO DAMAGE REPORTED.

0535 PM     TORNADO          1 SE STEELE             36.07N 89.83W
05/24/2009                   PEMISCOT           MO   LAW ENFORCEMENT

            SIGHTING OF TORNADO AT COTTONWOOD POINT ALONG THE
            MISSISSIPPI RIVER IN PEMISCOTT COUNTY. NO DAMAGE REPORTED
            AS MOST OF THIS AREA IS OPEN FARMLAND.

0625 PM     TORNADO          7 S HELOISE             35.95N 89.67W
05/24/2009                   DYER               TN   EMERGENCY MNGR

            TORNADO NEAR BRADLEY ROAD AND OBION RIVER NEAR COMMUNITY
            OF CHIC

0657 PM     FLASH FLOOD      3 N BROOKLAND           35.94N 90.58W
05/24/2009                   CRAIGHEAD          AR   TRAINED SPOTTER

            FLOODING ALONG COUNTY ROAD 792. SEVERAL OTHER ROADS
            FLOODED BETWEEN JONESBORO AND BROOKLAND

0710 PM     FUNNEL CLOUD     6 SE WALDENBURG         35.50N 90.86W
05/24/2009                   POINSETT           AR   FIRE DEPT/RESCUE

            LARGE FUNNEL CLOUD SPOTTED 6 MILES SOUTHEAST OF
            WALDENBURG AND SOUTH OF HIGHWAY 14

0750 PM     FLASH FLOOD      N JONESBORO             35.82N 90.69W
05/24/2009                   CRAIGHEAD          AR   LAW ENFORCEMENT

            *** 1 FATAL *** ON COUNTY ROAD 785 AN SUV FLIPPED OVER IN
            DEEP WATER AT 710 PM. THREE PEOPLE IN VEHICLE. ONE
            CONFIRMED DEAD REPORTED AS OF THIS TIME.

0750 PM     FLASH FLOOD      N BROOKLAND             35.90N 90.58W
05/24/2009                   CRAIGHEAD          AR   TRAINED SPOTTER

            COUNTY ROADS 785 AND 791 IN NORTHERN CRAIGHEAD COUNTY ARE
            BOTH COVERED WITH WATER IMPAIRING ALL TRAVEL.

0807 PM     TORNADO          FRIENDSHIP              35.91N 89.24W
05/24/2009                   CROCKETT           TN   EMERGENCY MNGR

            TORNADO REPORTED ON GROUND ON PARK ROAD EXTENDED. A BARN
            AND SEVERAL TREES WERE DESTROYED

&&

MRM
Local storm report, May 24, 9:06 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
906 PM CDT SUN MAY 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     FLASH FLOOD      N BROOKLAND             35.90N 90.58W
05/24/2009                   CRAIGHEAD          AR   LAW ENFORCEMENT

            *** 1 FATAL *** ON COUNTY ROAD 785 AN SUV FLIPPED OVER IN
            DEEP WATER AT 710 PM. THREE PEOPLE IN VEHICLE. ONE
            CONFIRMED DEAD REPORTED AS OF THIS TIME.

&&

MRM
Special weather statement, May 24, 9:13 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
913 PM CDT SUN MAY 24 2009

TNZ020-051-250245-
CROCKETT TN-GIBSON TN-
913 PM CDT SUN MAY 24 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  SOUTHWESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF ALAMO AT 912 PM
CDT...MOVING NORTHWEST AT 15 MPH. THIS STORM IS SHOWING SIGNS OF
STRENGTHENING ROTATION AND WILL CONTINUE TO BE MONITORED FOR A
POSSIBLE TORNADO WARNING IF ROTATION STRENGTHENS FURTHER.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CROCKETT AND GIBSON COUNTIES SHOULD MONITOR THIS STORM
CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 945 PM CDT.
Local storm report, May 24, 9:21 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
921 PM CDT SUN MAY 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     FLASH FLOOD      JONESBORO               35.82N 90.69W
05/24/2009                   CRAIGHEAD          AR   LAW ENFORCEMENT

            STREET FLOODING WIDESPREAD ACROSS CITY. NO HOMES
            IMPACTED.

0510 PM     FLASH FLOOD      LAKE CITY               35.82N 90.45W
05/24/2009                   CRAIGHEAD          AR   LAW ENFORCEMENT

            AREAS ALONG AND NORTH OF HIGHWAY 63 FLOODING. NO HOMES
            IMPACTED AT THIS TIME.

0514 PM     TORNADO          1 S HELOISE             36.04N 89.67W
05/24/2009                   DYER               TN   TRAINED SPOTTER

            TORNADO ALONG HWY 104 AND GREAT RIVER ROAD MOVING
            NORTHWEST ALONG OPEN FARM LAND. NO DAMAGE REPORTED.

0525 PM     TORNADO          7 S HELOISE             35.95N 89.67W
05/24/2009                   DYER               TN   EMERGENCY MNGR

            TORNADO SPOTTED ON FARM LAND AROUND BRADLEY ROAD AND
            OBION RIVER BRIDGE. NO DAMAGE REPORTED.

0535 PM     TORNADO          1 SE STEELE             36.07N 89.83W
05/24/2009                   PEMISCOT           MO   LAW ENFORCEMENT

            SIGHTING OF TORNADO AT COTTONWOOD POINT ALONG THE
            MISSISSIPPI RIVER IN PEMISCOTT COUNTY. NO DAMAGE REPORTED
            AS MOST OF THIS AREA IS OPEN FARMLAND.

0625 PM     TORNADO          7 S HELOISE             35.95N 89.67W
05/24/2009                   DYER               TN   EMERGENCY MNGR

            TORNADO NEAR BRADLEY ROAD AND OBION RIVER NEAR COMMUNITY
            OF CHIC

0657 PM     FLASH FLOOD      3 N BROOKLAND           35.94N 90.58W
05/24/2009                   CRAIGHEAD          AR   TRAINED SPOTTER

            FLOODING ALONG COUNTY ROAD 792. SEVERAL OTHER ROADS
            FLOODED BETWEEN JONESBORO AND BROOKLAND

0710 PM     FUNNEL CLOUD     6 SE WALDENBURG         35.50N 90.86W
05/24/2009                   POINSETT           AR   FIRE DEPT/RESCUE

            LARGE FUNNEL CLOUD SPOTTED 6 MILES SOUTHEAST OF
            WALDENBURG AND SOUTH OF HIGHWAY 14

0750 PM     FLASH FLOOD      3 NW BROOKLAND          35.93N 90.62W
05/24/2009                   CRAIGHEAD          AR   LAW ENFORCEMENT

            *** 1 FATAL *** ON HIGHWAY 785 APPROX 1 MILE SOUTH OF
            GREENE COUNTY LINE AN SUV FLIPPED OVER IN DEEP WATER AT
            710 PM CDT. THREE PEOPLE IN VEHICLE. ONE CONFIRMED DEAD
            REPORTED AS OF THIS TIME 750 PM CDT.

0750 PM     FLASH FLOOD      N BROOKLAND             35.90N 90.58W
05/24/2009                   CRAIGHEAD          AR   TRAINED SPOTTER

            COUNTY ROADS 785 AND 791 IN NORTHERN CRAIGHEAD COUNTY ARE
            BOTH COVERED WITH WATER IMPAIRING ALL TRAVEL.

0807 PM     TORNADO          FRIENDSHIP              35.91N 89.24W
05/24/2009                   CROCKETT           TN   EMERGENCY MNGR

            TORNADO REPORTED ON GROUND ON PARK ROAD EXTENDED. A BARN
            AND SEVERAL TREES WERE DESTROYED

&&

MRM
Local storm report, May 24, 10:14 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1014 PM CDT SUN MAY 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     FLASH FLOOD      JONESBORO               35.82N 90.69W
05/24/2009                   CRAIGHEAD          AR   LAW ENFORCEMENT

            STREET FLOODING WIDESPREAD ACROSS CITY. NO HOMES
            IMPACTED.

0510 PM     FLASH FLOOD      LAKE CITY               35.82N 90.45W
05/24/2009                   CRAIGHEAD          AR   LAW ENFORCEMENT

            AREAS ALONG AND NORTH OF HIGHWAY 63 FLOODING. NO HOMES
            IMPACTED AT THIS TIME.

0514 PM     TORNADO          1 S HELOISE             36.04N 89.67W
05/24/2009                   DYER               TN   TRAINED SPOTTER

            TORNADO ALONG HWY 104 AND GREAT RIVER ROAD MOVING
            NORTHWEST ALONG OPEN FARM LAND. NO DAMAGE REPORTED.

0525 PM     TORNADO          7 S HELOISE             35.95N 89.67W
05/24/2009                   DYER               TN   EMERGENCY MNGR

            TORNADO SPOTTED ON FARM LAND AROUND BRADLEY ROAD AND
            OBION RIVER BRIDGE. NO DAMAGE REPORTED.

0535 PM     TORNADO          1 SE STEELE             36.07N 89.83W
05/24/2009                   PEMISCOT           MO   LAW ENFORCEMENT

            SIGHTING OF TORNADO AT COTTONWOOD POINT ALONG THE
            MISSISSIPPI RIVER IN PEMISCOTT COUNTY. NO DAMAGE REPORTED
            AS MOST OF THIS AREA IS OPEN FARMLAND.

0625 PM     TORNADO          7 S HELOISE             35.95N 89.67W
05/24/2009                   DYER               TN   EMERGENCY MNGR

            TORNADO NEAR BRADLEY ROAD AND OBION RIVER NEAR COMMUNITY
            OF CHIC

0657 PM     FLASH FLOOD      3 N BROOKLAND           35.94N 90.58W
05/24/2009                   CRAIGHEAD          AR   TRAINED SPOTTER

            FLOODING ALONG COUNTY ROAD 792. SEVERAL OTHER ROADS
            FLOODED BETWEEN JONESBORO AND BROOKLAND

0710 PM     FUNNEL CLOUD     6 SE WALDENBURG         35.50N 90.86W
05/24/2009                   POINSETT           AR   FIRE DEPT/RESCUE

            LARGE FUNNEL CLOUD SPOTTED 6 MILES SOUTHEAST OF
            WALDENBURG AND SOUTH OF HIGHWAY 14

0750 PM     FLASH FLOOD      N BROOKLAND             35.90N 90.58W
05/24/2009                   CRAIGHEAD          AR   TRAINED SPOTTER

            COUNTY ROADS 785 AND 791 IN NORTHERN CRAIGHEAD COUNTY ARE
            BOTH COVERED WITH WATER IMPAIRING ALL TRAVEL.

0750 PM     FLASH FLOOD      3 NW BROOKLAND          35.93N 90.62W
05/24/2009                   CRAIGHEAD          AR   LAW ENFORCEMENT

            *** 1 FATAL *** ON HIGHWAY 785 APPROX 1 MILE SOUTH OF
            GREENE COUNTY LINE AN SUV FLIPPED OVER IN DEEP WATER AT
            710 PM CDT. THREE PEOPLE IN VEHICLE. ONE CONFIRMED DEAD
            REPORTED AS OF THIS TIME 750 PM CDT.

0807 PM     TORNADO          FRIENDSHIP              35.91N 89.24W
05/24/2009                   CROCKETT           TN   EMERGENCY MNGR

            TORNADO REPORTED ON GROUND ON PARK ROAD EXTENDED. A BARN
            AND SEVERAL TREES WERE DESTROYED

0920 PM     FLASH FLOOD      3 N BROOKLAND           35.94N 90.58W
05/24/2009                   CRAIGHEAD          AR   TRAINED SPOTTER

            SOUTH BOUND LANE CLOSED AT INTERSECTION OF HWY 49 AND 49B
            DUE TO WATER COVERNING THE ROAD.

&&
Local storm report, May 24, 10:30 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1030 PM CDT SUN MAY 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     FLASH FLOOD      JONESBORO               35.82N 90.69W
05/24/2009                   CRAIGHEAD          AR   LAW ENFORCEMENT

            STREET FLOODING WIDESPREAD ACROSS CITY. NO HOMES
            IMPACTED.

0510 PM     FLASH FLOOD      LAKE CITY               35.82N 90.45W
05/24/2009                   CRAIGHEAD          AR   LAW ENFORCEMENT

            AREAS ALONG AND NORTH OF HIGHWAY 63 FLOODING. NO HOMES
            IMPACTED AT THIS TIME.

0514 PM     TORNADO          1 S HELOISE             36.04N 89.67W
05/24/2009                   DYER               TN   TRAINED SPOTTER

            TORNADO ALONG HWY 104 AND GREAT RIVER ROAD MOVING
            NORTHWEST ALONG OPEN FARM LAND. NO DAMAGE REPORTED.

0525 PM     TORNADO          7 S HELOISE             35.95N 89.67W
05/24/2009                   DYER               TN   EMERGENCY MNGR

            TORNADO SPOTTED ON FARM LAND AROUND BRADLEY ROAD AND
            OBION RIVER BRIDGE. NO DAMAGE REPORTED.

0535 PM     TORNADO          1 SE STEELE             36.07N 89.83W
05/24/2009                   PEMISCOT           MO   LAW ENFORCEMENT

            SIGHTING OF TORNADO AT COTTONWOOD POINT ALONG THE
            MISSISSIPPI RIVER IN PEMISCOTT COUNTY. NO DAMAGE REPORTED
            AS MOST OF THIS AREA IS OPEN FARMLAND.

0625 PM     TORNADO          7 S HELOISE             35.95N 89.67W
05/24/2009                   DYER               TN   EMERGENCY MNGR

            TORNADO NEAR BRADLEY ROAD AND OBION RIVER NEAR COMMUNITY
            OF CHIC

0657 PM     FLASH FLOOD      3 N BROOKLAND           35.94N 90.58W
05/24/2009                   CRAIGHEAD          AR   TRAINED SPOTTER

            FLOODING ALONG COUNTY ROAD 792. SEVERAL OTHER ROADS
            FLOODED BETWEEN JONESBORO AND BROOKLAND

0710 PM     FUNNEL CLOUD     6 SE WALDENBURG         35.50N 90.86W
05/24/2009                   POINSETT           AR   FIRE DEPT/RESCUE

            LARGE FUNNEL CLOUD SPOTTED 6 MILES SOUTHEAST OF
            WALDENBURG AND SOUTH OF HIGHWAY 14

0750 PM     FLASH FLOOD      N BROOKLAND             35.90N 90.58W
05/24/2009                   CRAIGHEAD          AR   TRAINED SPOTTER

            COUNTY ROADS 785 AND 791 IN NORTHERN CRAIGHEAD COUNTY ARE
            BOTH COVERED WITH WATER IMPAIRING ALL TRAVEL.

0750 PM     FLASH FLOOD      3 NW BROOKLAND          35.93N 90.62W
05/24/2009                   CRAIGHEAD          AR   LAW ENFORCEMENT

            *** 2 FATAL *** ON HIGHWAY 785 APPROX 1 MILE SOUTH OF
            GREENE COUNTY LINE AN SUV FLIPPED OVER IN DEEP WATER AT
            710 PM CDT. THREE PEOPLE IN VEHICLE. TWO CONFIRMED DEAD
            AS OF 1030 PM CDT.

0807 PM     TORNADO          FRIENDSHIP              35.91N 89.24W
05/24/2009                   CROCKETT           TN   EMERGENCY MNGR

            TORNADO REPORTED ON GROUND ON PARK ROAD EXTENDED. A BARN
            AND SEVERAL TREES WERE DESTROYED

0920 PM     FLASH FLOOD      3 N BROOKLAND           35.94N 90.58W
05/24/2009                   CRAIGHEAD          AR   TRAINED SPOTTER

            SOUTH BOUND LANE CLOSED AT INTERSECTION OF HWY 49 AND 49B
            DUE TO WATER COVERNING THE ROAD.

1024 PM     FLASH FLOOD      3 W DYERSBURG           36.04N 89.43W
05/24/2009                   DYER               TN   EMERGENCY MNGR

            FLOODING REPORTED COUNTYWIDE BY DYER COUNTY SHERIFFS
            OFFICE. DYER COUNTY EMERGENCY MANAGER ALSO REPORTS
            FLOODING ALL ALONG HIGHWAY 104 INCLUDING FLOODED HOMES IN
            THE FINLEY COMMUNITY.

&&

JLH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 8:12 PM CDTTornado WarningMEGCrockett, Dyer48 min
May 24, 9:26 PM CDTFlash Flood WarningMEGCrockett, Dyer, Gibson, Haywood, Lauderdale3 hr
May 24, 9:49 PM CDTRiver Flood WarningMEGCrockett, Dyer, Lauderdale23 hr
May 24, 10:06 PM CDTFlash Flood WarningMEGChester, Hardeman, Haywood, Madison2 hr
May 25, 12:59 PM CDTAreal Flood AdvisoryMEGShelby2 hr
May 25, 6:40 PM CDTSevere Thunderstorm WarningMEGObion18 min

Nearby

Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.